Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 29, 2012, 2:08 AM EDT for White County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 2:08 AM EDT (06:08 UTC)
- Expired
- May 29, 2012, 2:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
County White County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
755
WWUS83 KIWX 290608
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT TUE MAY 29 2012
INZ013-020-022-290645-
CASS IN-PULASKI IN-WHITE IN-
208 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING TOWARD WHITE...NORTHWESTERN CASS AND
SOUTHERN PULASKI COUNTIES...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 30 TO 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO AND INDIANA BEACH...
NORWAY AND SITKA...
IDAVILLE AND BUFFALO...
BURNETTSVILLE...
BELL CENTER AND HEADLEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4078 8699 4095 8661 4079 8650 4074 8665
4075 8666 4075 8675 4071 8677 4067 8691
TIME...MOT...LOC 0608Z 243DEG 28KT 4075 8685
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 29, 1:50 AM EDT, 18 minutes earlier.
Area forecast discussion, May 29, 1:50 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 150 AM EDT TUE MAY 29 2012 .AVIATION... 06Z TAFS...SHOWERS AND THUNDERSTORMS BEGINNING TO FILL IN ALONG ADVANCING COOL FRONT FROM EAST CENTRAL ILLINOIS INTO MISSOURI. A BROAD UPPER LEVEL TROUGH PUSHING INTO THE UPPER MIDWEST AND AN ASSOCIATED UPPER SPEED MAX ARE PROVIDING ENOUGH LARGE SCALE LIFT FOR THIS INCREASED CONVECTIVE COVERAGE. SFC BASED INSTABILITY HAS WANED ALTHOUGH STEEP LAPSE RATES JUST ABOVE THE SFC COMBINED WITH AN AXIS OF POOLED LOW LEVEL MOISTURE MOVING INTO WESTERN INDIANA WITH THE FRONT SHOULD CONTINUE TO SUPPORT SHOWERS AND EMBEDDED THUNDERSTORMS. GREATEST COVERAGE IS EXPECTED TO REMAIN SOUTH OF KSBN ASSOCIATED WITH SLIGHTLY STRONGER LOW LEVEL CONVERGENCE TO THE SOUTH BUT DO SEE POTENTIAL OF ISOLD THUNDER AT KSBN IN THE 07Z TO 09Z TIMEFRAME. BETTER CHANCE OF THUNDERSTORMS FOR KFWA TERMINAL WHERE HAVE MAINTAINED TEMPO TSRA IN THE 08Z TO 11Z WINDOW. WINDS TO SHIFT WEST NORTHWEST BEHIND THE FRONT LATE TONIGHT...WITH SOME INCREASING GUSTINESS TO 20 KNOTS BY MID TO LATE AFTERNOON AS COOL AIR ADVECTION INCREASES DEPTH OF MIXED LAYER. WINDS TO DIMINISH LIGHT NORTHWEST WEDNESDAY EVENING AS SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE UPPER MIDWEST. && .PREV DISCUSSION... /ISSUED 1051 PM EDT MON MAY 28 2012/ UPDATE... BKN LINE OF TSTMS HAS WEAKENED SINCE NIGHTFALL AS EXPECTED BUT STILL SCT ACTIVITY APCHG OUR CWA FROM NE IL. LATEST MESO/SHORT RANGE MODELS CONT TO SUGGEST COMBINATION OF INCREASING LOW LEVEL MOISTURE ALONG/AHEAD OF THE CDFNT AND COOLING ALOFT ASSOCIATED WITH APCHG UPR LEVEL TROF WILL RESULT IN SHOWERS/TSTMS FILLING IN LATE TONIGHT AS FRONT MOVES THROUGH. THUS... LEFT LIKELY POPS IN EASTERN PORTION OF CWA FOR LATE TONIGHT. GIVEN DECREASING INSTABILITY CONCERN FOR SVR STORMS LOW... THOUGH STILL EXPECT SOME GUSTY WINDS AND HAIL WITH STORMS GIVEN RELATIVELY DRY AIRMASS. PREV DISCUSSION... /ISSUED 404 PM EDT MON MAY 28 2012/ SHORT TERM... /TONIGHT THROUGH TUESDAY NIGHT/ FOCUS ON HEAT INTO THIS EVENING AND CONVECTIVE CHANCES AHEAD OF APPROACHING COLD FRONT. STRONG MIXING OF WARM LL TEMPS HAS ALLOWED FOR HIGHS ACROSS THE AREA TO CLIMB INTO THE 90 TO 95 DEGREE RANGE. MUCH LIKE YESTERDAY...THIS SAME MIXING HAS ALLOWED FOR SLIGHTLY DRIER AIR ALOFT TO BE MIXED DOWN...LOWERING DEWPTS INTO THE MID 50S TO NEAR 60 VS LOWER TO MIDDLE 60S. CONVECTION ASSOCIATED WITH A PRE-FRONTAL TROUGH HAS WEAKENED CONSIDERABLY OVER THE PAST SEVERAL HOURS...PARTIALLY AS A RESULT OF THE DRIER CONDITIONS AND TROUGH MOVING AWAY FROM BEST DYNAMICS. CAN'T RULE OUT A STRAY SHOWER OR STORM ON THIS FEATURE...BUT NOT WORTHY OF ANYTHING OTHER THAN SLGT CHC. HRRR MODEL SHOWS SFC COLD FRONT...LOCATED FROM WISCONSIN TO EASTERN IOWA...MAY BEGIN TO CATCH UP OVER THE NEXT COUPLE OF HOURS AS NEXT JET STREAK APPROACHES. MOISTURE WAS POOLING BEHIND THE TROUGH AND AHEAD OF THE COLD FRONT WITH DEWPTS IN THE 64 TO NEARLY 70 DEGREE RANGE. CONVECTION SHOULD CONTINUE TO SPREAD SW WARD ALONG THE FRONT AND MOVE EAST TOWARDS THE AREA. FAR WESTERN LOCATIONS MAY SEE STORMS MOVE IN BETWEEN 23 AND 1Z AND THEN WORK EAST FROM THERE. WITH LOSS OF PEAK HEATING...SOME QUESTION AS TO COVERAGE AND INTENSITY OF ACTIVITY AS IT MOVES THROUGH THE REGION. WILL MAINTAIN LIKELY POPS TONIGHT BUT ATTEMPT TO ADD MORE DETAIL ON TIMING. SVR CHANCES STILL IN PLACE ALONG THE FRONT THIS EVENING WITH STEEP MID LEVEL LAPSE RATES AND CAPES IN THE 2000-2500 J/KG RANGE. THIS INSTABILITY WILL DECREASE WITH TIME AND BEST JET DYNAMICS TO PASS NW OF THE AREA. IF A WELL ESTABLISHED LINE CAN MATERIALIZE...INCREASED CHANCES FOR DAMAGING WINDS WOULD EXIST WITH AT LEAST UNIDIRECTIONAL WIND FIELD IN PLACE WITH SOME INCREASE IN SHEAR. FRONT WILL BE EXITING THE AREA TUESDAY MORNING. HAVE CONTINUED DOWNWARD TREND ON POPS WITH DRY CONDITIONS NOW STARTING AT 15Z. MAIN PUSH OF COLDER AIR WILL STILL BE BEHIND A BIT BUT ARRIVE BY TUES NGT ALLOWING FOR COOLER AND LESS HUMID CONDITIONS INTO THE LONG TERM. LONG TERM... WEDNESDAY THROUGH MONDAY. DISPARAGING DETERMINISTIC MODEL RESPONSES SUGGEST STRONG LEAN ONTO CONSISTENCY IN ORDER WRT LATER PDS. LEAN TOWARD ECMWF WITH AT LEAST SOME RUN TO RUN SEMBLANCE. GEM STILL APPEARS TO DIG NEXT SYSTEM /INTO EPAC ATTM/ TOO FAR SWD GOING INTO DY4 WITH LATEST OP GFS AFFORDING MIDDLE OF ROAD APPROACH TO THE AGAIN MORE FAVORED HIR BELTED ECMWF GIVEN OVERALL LOW AMPLITUDE FLOW PATTERN. SRN/SERN CWA REMAINS KEYED ON ISENT UPGLIDE WITH STRONG OH VLY CYCLOGENESIS FOR HIEST POPS PEGGED SRN CWA THU NIGHT TO ERN CWA AT LEAST ERLY FRI. THEREAFTER...UNCERTAINTY REIGNS WITH PIN-POINT OF PSBL MCS TOPPING UPSTREAM LOW AMPED RIDGE TO LKLY REMAIN QUITE AN ONEROUS TASK. PREFERENCE TO REMAIN DRY DYS5-7 IN MIDST OF ONSET OF LOW END/ERLY STAGE DROUGHT UNTIL SIGNALS BECOME MORE EVIDENT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...MURPHY UPDATE...JT AVIATION...MARSILI
Hazardous weather outlook, May 28, 9:22 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 922 PM EDT MON MAY 28 2012 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-300130- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 922 PM EDT MON MAY 28 2012 /822 PM CDT MON MAY 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER SOUTHERN MICHIGAN AND NORTHERN INDIANA NORTH OF A LOGANSPORT TO AUBURN LINE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN THIS AREA. FOR THE REMAINDER OF NORTHERN INDIANA AND NORTHWEST OHIO... THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE STORMS ARE NOT EXPECTED IN THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHWEST PORTIONS OF THE AREA OVERNIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-300130- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 922 PM EDT MON MAY 28 2012 /822 PM CDT MON MAY 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 922 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 29, 2:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT TUE MAY 29 2012
INZ013-020-022-290645-
CASS IN-PULASKI IN-WHITE IN-
208 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING TOWARD WHITE...NORTHWESTERN CASS AND
SOUTHERN PULASKI COUNTIES...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 30 TO 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO AND INDIANA BEACH...
NORWAY AND SITKA...
IDAVILLE AND BUFFALO...
BURNETTSVILLE...
BELL CENTER AND HEADLEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4078 8699 4095 8661 4079 8650 4074 8665
4075 8666 4075 8675 4071 8677 4067 8691
TIME...MOT...LOC 0608Z 243DEG 28KT 4075 8685The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:16 AM EDT | Special Weather Statement | IWX | White | 29 min |
| May 29, 3:53 AM EDT | Special Weather Statement | IWX | Miami | 37 min |
| May 29, 4:05 AM EDT | Special Weather Statement | IWX | Grant, Huntington | 25 min |
| May 29, 5:09 AM EDT | Rip Current Statement | IWX | 45 hr | |
| May 29, 5:24 AM EDT | Special Weather Statement | IWX | Adams | 36 min |
| May 29, 5:49 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 26 min |
| May 29, 5:42 AM EDT | Severe Thunderstorm Warning | IWX | Henry | 19 min |
| May 29, 6:06 AM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 39 min |
| May 29, 6:46 AM EDT | Special Weather Statement | IWX | Allen | 29 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.